MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single port (sp) monopolar curved scissors (mcs) instrument and tip were received for evaluation and the testing was completed.The accessory was found to be dislodged.From the mcs blades.Both components were returned.The retaining tip cover was reseated on the blades and placed on an in-house sp msc instrument.The cover was found to rotate past the grooves of the tube adapter freely.The instrument and tip accessory were then placed on the in-house system and failed tip recognition.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy without lymphadenectomy surgical procedure, the single port (sp) monopolar curved scissors (mcs) instrument tip came off.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the sp mcs was inspected prior to use with no issue.The sp mcs tip came off outside the patient¿s anatomy.There was no fragment falling into the patient.The patient did not return to the hospital for any post-surgical complications.Only the tip of the sp mcs was returned.
 
Additional Manufacturer Narrative
Additional analysis was performed on the monopolar curved scissors (mcs) tip by an advanced failure analysis engineer.The initial finding was confirmed.The accessory was installed on an in-house instrument and as found in the initial findings, the retaining cover could freely spin and did not engage with the grooves on the in-house instrument's instrument tube adapter.The monopolar curved scissors (mcs) instrument was installed onto the in-house system with the tip accessory installed and it was noticed that the retaining cover became dislodged, but did not freely fall, from the instrument's tube adapter.The system raised a tip detection error as the system was unable to detect the accessory since it was unable to properly lock onto the instrument tube adapter.It was found that the silicone retaining cover of the mcs tip accessory exhibited damage on both of the retaining bayonets.Due to the damaged bayonets, they were unable to retain the cover and the tip accessory to the instrument's tube adapter, and manually actuating the grip knob would cause the tip accessory to raise and dislodge, but not fall off as the scissor component was still engaged.Damage to the retaining cover of the instrument tip accessory is typically attributed to mishandling.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17195406
Report Number2955842-2023-16575
Device Sequence Number7360280
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)K10221006
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberK10221006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale